MAUDE Adverse Event Report: STRYKER GMBH L-PLATE, LEFT; PLATE, FIXATION, BONE

STRYKER GMBH L-PLATE, LEFT; PLATE, FIXATION, BONE
Catalog Number 40-15091S
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 01/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.Device discarded by the hospital.
 
Event or Problem Description
As reported: "the orif was performed for lisfranc injury on (b)(6), 2022.When the l-plate removal on (b)(6) 2024, the surgeon found that the peri-implant tissue became dark.While the removed plate was discarded at the facility.".
 
Additional Manufacturer Narrative
The received pictures were reviewed and a greyish discoloration of the soft-tissue in the area of the plate can be confirmed.A device inspection was not possible since the affected device was not returned, therefore no further evaluation is possible.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The complaint was forwarded to rnd for review, with following feedback: "from a rnd perspective this finding is deemed consistent with fretting corrosion; fretting corrosion occurs at the contact points of two metal surfaces that undergo repeated relative motion.In general, wear particles can potentially be generated during clinical use if relative movement between contacting surfaces occurs and the mechanical loads due to contact pressure and friction exceed the surface strength." the complaint was forwarded to medical affairs for review, with following feedback: "this looks like metallosis.Metallosis is a condition caused by the buildup and shedding of metal debris, usually related to ¿rubbing¿ of in this case soft tissues over the plate." the affected devices must be available in order to determine the root cause of the complaint event.Potential causes for metallosis are fretting corrosion, caused by micromovements between plate and screw head, or the generation of an electrical current at the fracture site to due wolff's law.Although very slight, the current occurs within the solutions around the plate and soft tissue and will corrode to metal surface.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "the orif was performed for lisfranc injury on (b)(6) 2022.When the l-plate removal on (b)(6) 2024, the surgeon found that the peri-implant tissue became dark.While the removed plate was discarded at the facility.".

Brand Name
L-PLATE, LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18838099
Report Number0008031020-2024-00113
Device Sequence Number15317945
Product Code HRS
UDI-Device Identifier04546540538734
UDI-Public04546540538734
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063875
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/03/2024
Device Catalogue Number40-15091S
Device Lot Number1000340309
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date05/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexFemale
Patient Weight40 KG